MAUDE Adverse Event Report: INVACARE CORPORATION POWERED WHEELCHAIR SYSTEM

INVACARE CORPORATION POWERED WHEELCHAIR SYSTEM
Model Number INVACARE RX BASE
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Concussion (2192)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
On july 7, 2025, (b)(4) (dealer) reported an incident to motion concepts lp involving a motion concepts wheelchair.According to the end-user's mother, the wheelchair's tire locked while the user was in the washroom and then suddenly released, causing the user to lunge forward at high speed.Her head struck a toilet roll dispenser, and she was admitted to the hospital for observation.A ct scan was performed, which showed no injuries, and she was discharged on (b)(6) 2025.The end-user's mother reported that this was the first occurrence of such a malfunction and also confirmed that she was not wearing the postural belt at the time of the incident.The dealer inspected the wheelchair on june 26, 2025, and confirmed that the malfunction occurred again during their inspection.It was also noted that the end-user has systemic juvenile rheumatoid arthritis and experiences delayed development and growth.
 
Additional Manufacturer Narrative
The reported powered wheelchair system was shipped by motion concepts to (b)(4) (dealer) in ontario, canada, on july 30, 2024, in accordance with the dealer's request.The powered base associated with the incident was manufactured by a third-party supplier and the manufacturer has been notified of this incident.The wheelchair was returned to motion concepts for evaluation and rework.During the evaluation, an intermittent issue with the base motors was identified as there was unexpected motor locking behavior.It was also noted that the end-user was not wearing the postural belt at the time of the incident, which contributed to the incident.Motion concepts includes the following warning in its owner's manual regarding postural belt use: 'warning! risk of serious injury or compromised user safety not wearing your postural belt could result in serious injury or compromised safety.· always wear your postural belt.Your postural belt helps reduce the possibility of a fall from the wheelchair.' to address the incident, motion concepts reworked the system, replacing both base drive motors.The caster assembly and headlight kit were also replaced as a courtesy.This incident was caused by a malfunction of a third-party manufactured product, not a motion concepts product.Since personal injury was involved, we consider this incident reportable.

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
INVACARE CORPORATION
1200 taylor street
elyria OH 44035
Manufacturer (Section G)
INVACARE CORPORATION
1200 taylor street
elyria OH 44035
Manufacturer Contact
ronald tucker
1200 taylor street
elyria, OH 44035
4403296284
MDR Report Key22733080
Report Number9615350-2025-00005
Device Sequence Number15700789
Product Code ITI
UDI-Device Identifier00841447114581
UDI-Public00841447114581
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K202379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Repair,Replace
Type of Report Initial
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberINVACARE RX BASE
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Initial Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age50 YR
Patient SexFemale
Patient Weight25 KG